TITLE

Towards an invariant geometry of double field theory

AUTHOR(S)
Hohm, Olaf; Zwiebach, Barton
PUB. DATE
March 2013
SOURCE
Journal of Mathematical Physics;Mar2013, Vol. 54 Issue 3, p032303
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We introduce a geometrical framework for double field theory in which generalized Riemann and torsion tensors are defined without reference to a particular basis. This invariant geometry provides a unifying framework for the frame-like and metric-like formulations developed before. We discuss the relation to generalized geometry and give an 'index-free' proof of the algebraic Bianchi identity. Finally, we analyze to what extent the generalized Riemann tensor encodes the curvatures of Riemannian geometry. We show that it contains the conventional Ricci tensor and scalar curvature but not the full Riemann tensor, suggesting the possibility of a further extension of this framework.
ACCESSION #
86446980

 

Related Articles

  • Characterization of Riemann tensors using Ricci-type equations. Haddow, Barry M. // Journal of Mathematical Physics;Jul94, Vol. 35 Issue 7, p3587 

    The extent to which Ricci-type equations characterize the Riemann curvature tensor of a metric connection is investigated and a geometric approach is followed to generalize the results of Edgar [J. Geom. Phys. 7, 191 (1990); Int. J. Theor. Phys. 32, 121 (1993)] to arbitrary dimension and...

  • On equivalency of various geometric structures. Shaikh, Absos; Kundu, Haradhan // Journal of Geometry;Apr2014, Vol. 105 Issue 1, p139 

    In the literature we see that after introducing a geometric structure by imposing some restrictions on Riemann-Christoffel curvature tensor, the same type structures given by imposing same restriction on other curvature tensors being studied. The main object of the present paper is to study the...

  • On the geometry of normal locally conformal almost cosymplectic manifolds. Kirichenko, V.; Kharitonova, S. // Mathematical Notes;Feb2012, Vol. 91 Issue 1/2, p34 

    Normal locally conformal almost cosymplectic structures (or [Figure not available: see fulltext.]-structures) are considered. A full set of structure equations is obtained, and the components of the Riemannian curvature tensor and the Ricci tensor are calculated. Necessary and sufficient...

  • Critical metrics of the Schouten functional. Hu, Zejun; Nishikawa, Seiki; Simon, Udo // Journal of Geometry;2010, Vol. 98 Issue 1/2, p91 

    Given a Riemannian metric on a compact smooth manifold, we consider its Schouten tensor, which is a tensor field of type (0, 2) arising in the remainder of the Weyl part in the standard decomposition of the curvature tensor of the metric. We study extremal properties of the Schouten functional,...

  • Some properties of abnormal extremals on Lie groups. Huang, Ti; Yang, Xiao // Acta Mathematica Sinica;Dec2014, Vol. 30 Issue 12, p2119 

    Let G be a connected Lie group and D be a bracket generating left invariant distribution. In this paper, first, we prove that all sub-Riemannian minimizers are smooth in Lie groups if the distribution D satisfies [ D, [ D,D]] ⊂ D and [ K, [ K,K]] ⊂ K for any proper sub-distribution K...

  • A classification of locally homogeneous affine connections on compact surfaces. Guillot, Adolfo; Sánchez Godinez, Antonia // Annals of Global Analysis & Geometry;Dec2014, Vol. 46 Issue 4, p335 

    We classify the affine connections on compact orientable surfaces for which the pseudogroup of local isometries acts transitively. We prove that such a connection is either torsion-free and flat, the Levi-Civita connection of a Riemannian metric of constant curvature or the quotient of a...

  • ON THE FLAG CURVATURE OF FINSLER METRICS OF SCALAR CURVATURE The first author was supported by the National Natural Science Foundation of China (10171117). The second author was supported by the National Natural Science Foundation of China (10171002). XINYUE CHEN; XIAOHUAN MO; ZHONGMIN SHEN // Journal of the London Mathematical Society;Dec2003, Vol. 68 Issue 3, p762 

    The flag curvature of a Finsler metric is called a Riemannian quantity because it is an extension of sectional curvature in Riemannian geometry. In Finsler geometry, there are several non-Riemannian quantities such as the (mean) Cartan torsion, the (mean) Landsberg curvature and the S-curvature,...

  • A NOTE ON CURVATURE TENSORS IN ALMOST HERMITIAN AND CONTACT GEOMETRY. Tshikuna-Matamba, Tshikunguila // Facta Universitatis, Series: Mathematics & Informatics;2016, Vol. 31 Issue 3, p751 

    In this note, we interrelate curvature properties between almost Hermitian and almost contact metric manifolds.

  • On curvature and feedback classification of two-dimensional optimal control systems. Serres, Ulysse // Journal of Mathematical Sciences;Jul2007, Vol. 144 Issue 1, p3841 

    The goal of this paper is to extend the classical notion of Gaussian curvature of a two-dimensional Riemannian surface to two-dimensional optimal control systems with scalar input using Cartan’s moving frame method. This notion was already introduced by A. A. Agrachev and R. V....

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics